Alert archive / Kansas / Dense Fog Advisories in 2021
Dense Fog Advisory 3, NWS Dodge City, KS
NWS Dodge City, KS issued this dense fog advisory at Mar 13, 2021, 7:42 AM CST for 22 counties in Kansas. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Mar 13, 2021, 7:42 AM CST (13:42 UTC)
- Expired
- Mar 13, 2021, 2:00 PM CST
- In force
- 6 hr
- Issued by
- NWS Dodge City, KS
All 22 counties
Barber County, KS, Clark County, KS, Comanche County, KS, Edwards County, KS, Finney County, KS, Ford County, KS, Grant County, KS, Gray County, KS, Haskell County, KS, Hodgeman County, KS, Kearny County, KS, Kiowa County, KS, Lane County, KS, Meade County, KS, Ness County, KS, Pawnee County, KS, Pratt County, KS, Rush County, KS, Scott County, KS, Seward County, KS, Stafford County, KS, Stevens County, KS
The radar
The Dodge City radar (KDDC), 6 km from the middle of the area, began a volume at 13:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 1.7 hours before the alert went out and 12 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 477 m above ground
- 0-6 km bulk shear
- 78 kt
- 0-1 km storm-relative helicity
- 327 m²/s²
- 0-3 km storm-relative helicity
- 319 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
970 WWUS73 KDDC 131342 NPWDDC URGENT - WEATHER MESSAGE National Weather Service Dodge City KS 742 AM CST Sat Mar 13 2021 KSZ043>046-062>066-075>081-085>090-131800- /O.NEW.KDDC.FG.Y.0003.210313T1342Z-210313T1800Z/ Scott-Lane-Ness-Rush-Kearny-Finney-Hodgeman-Pawnee-Stafford-Grant- Haskell-Gray-Ford-Edwards-Kiowa-Pratt-Stevens-Seward-Meade-Clark- Comanche-Barber- Including the cities of Scott City, Scott State Lake, Dighton, Ness City, La Crosse, Lakin, Deerfield, Garden City, Jetmore, Hanston, Larned, St. John, Stafford, Macksville, Ulysses, Sublette, Satanta, Cimarron, Montezuma, Dodge City, Kinsley, Lewis, Greensburg, Haviland, Pratt, Hugoton, Liberal, Meade, Plains City, Fowler, Ashland, Minneola, Coldwater, Lake Coldwater, Protection, Medicine Lodge, and Kiowa 742 AM CST Sat Mar 13 2021 ...DENSE FOG ADVISORY IN EFFECT UNTIL NOON CST TODAY... * WHAT...Visibility frequently below one quarter of a mile due to dense fog. * WHERE...Portions of central, south central, southwest and west central Kansas. * WHEN...Until noon CST today. * IMPACTS...Hazardous driving conditions due to low visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... If driving, slow down, use your headlights, and leave plenty of distance ahead of you. && $$
1 follow-up statement
461 WWUS73 KDDC 131745 NPWDDC URGENT - WEATHER MESSAGE National Weather Service Dodge City KS 1145 AM CST Sat Mar 13 2021 KSZ043>046-062>066-075>079-085>087-131845- /O.EXP.KDDC.FG.Y.0003.000000T0000Z-210313T1800Z/ Scott-Lane-Ness-Rush-Kearny-Finney-Hodgeman-Pawnee-Stafford-Grant- Haskell-Gray-Ford-Edwards-Stevens-Seward-Meade- Including the cities of Scott City, Scott State Lake, Dighton, Ness City, La Crosse, Lakin, Deerfield, Garden City, Jetmore, Hanston, Larned, St. John, Stafford, Macksville, Ulysses, Sublette, Satanta, Cimarron, Montezuma, Dodge City, Kinsley, Lewis, Hugoton, Liberal, Meade, Plains City, and Fowler 1145 AM CST Sat Mar 13 2021 ...DENSE FOG ADVISORY WILL EXPIRE AT NOON CST TODAY... Surface visibilities have improved to greater than 1/4 mile therefore the dense fog advisory is allowed to expire. $$ KSZ080-081-088>090-132000- /O.EXT.KDDC.FG.Y.0003.000000T0000Z-210313T2000Z/ Kiowa-Pratt-Clark-Comanche-Barber- Including the cities of Greensburg, Haviland, Pratt, Ashland, Minneola, Coldwater, Lake Coldwater, Protection, Medicine Lodge, and Kiowa 1145 AM CST Sat Mar 13 2021 ...DENSE FOG ADVISORY NOW IN EFFECT UNTIL 2 PM CST THIS AFTERNOON... * WHAT...Visibility frequently below one quarter of a mile due to dense fog. * WHERE...Portions of central, south central, southwest and west central Kansas. * WHEN...Until 2 PM CST this afternoon. * IMPACTS...Hazardous driving conditions due to low visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... If driving, slow down, use your headlights, and leave plenty of distance ahead of you. && TATRO $$
What forecasters said that day
The local office's own words before this dense fog advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this dense fog advisory went out at Mar 13, 5:44 AM CST, 1 hour 58 minutes earlier.
Area forecast discussion, Mar 13, 5:44 AM CST, 1 hour 58 minutes before
Area Forecast Discussion National Weather Service Dodge City KS 544 AM CST Sat Mar 13 2021 ...Updated aviation discussion... .SHORT TERM...(Today and tonight) Issued at 358 AM CST Sat Mar 13 2021 Water vapor imagery shows an upper level low pressure system centered over the Desert Southwest early this morning. The low was somewhat oblong shaped with a lobe of low pressure extending south from the low center. East of this feature, tropical Pacific moisture was streaming up from off the coast of Baja into the central Plains. In addition to this high level moisture, low level Gulf moisture continues to advect into the region. Additional areas of light rain and isolated thunderstorms were developing across southwest Kansas as of 3 am. Latest CAMs seem to have a decent handle on this and move the band through the area toward the Nebraska border through sunrise. The upper low will pivot around as it moves toward the central High Plains today with upper level diffluence increasing over the region ahead of the low. Rain and thunderstorms will continue to redevelop and become more widespread through the daytime hours. The frontal boundary remains farther south of the forecast area, extending from central Oklahoma into eastern New Mexico, with cool moist high pressure entrenched across southwest Kansas. The models move the frontal boundary back to the north toward southwest Kansas this afternoon but there is some disagreement in how far. The NAM generally keeps it confined to the border area or farther south. This may be the case as the increasing rain over the region will only reinforce the cool moist boundary layer conditions. If that is the case, stronger thunderstorm development this afternoon and early evening will remain elevated with the main severe weather threats being large hail and some damaging winds. Still there could be an isolated tornado threat in the vicinity of the front but any potential will decrease rapidly as storms move farther north into the cooler air. Most 00z model solutions have backed off slightly on storm total precipitation amounts today through tonight but still show amounts of 2.5 to 3.0 inches possible. With the potential for some training of thunderstorms into this evening, there is a continued threat for some heavier downpours with flooding possible. Will keep the current flood watch in place. Thunderstorms will end from west to east overnight as drier air works into southwest Kansas. By Sunday morning any rain and thunderstorms over central Kansas should be exiting the area to the east. .LONG TERM...(Sunday through Friday) Issued at 358 AM CST Sat Mar 13 2021 The upper low moves out over western Kansas during the day Sunday. with some daytime heating. there will be a chance for some light rainshowers developing in the northwest quadrant of the upper low over west central and far southwest Kansas. Chances for showers will continue into Sunday night. Monday and Tuesday should be dry with seasonal temperatures. Another upper level disturbance moving out of the Rockies will bring another chance for light rain, and possibly a rain/snow mix, to the area around Wednesday. && .AVIATION...(For the 12Z TAFS through 12Z Sunday morning) Issued at 544 AM CST Sat Mar 13 2021 IFR to LIFR cigs will prevail through much of the period. Visibilities will be as low as a half mile a the southwest Kansas terminals early this morning but should improve somewhat as areas of rain and isolated thunderstorms continue to develop. Stronger thunderstorms are expected later this afternoon with some isolated potential for hail and gusty winds to 55-60 knots. Thunderstorms will be ending from west to east across southwest Kansas tonight and should continue in the Hays area through the end of the period. && .PRELIMINARY POINT TEMPS/POPS... DDC 56 40 59 34 / 100 90 10 10 GCK 52 35 56 32 / 100 80 20 20 EHA 55 32 56 31 / 90 50 20 10 LBL 58 33 59 31 / 90 70 10 10 HYS 51 43 60 36 / 100 100 50 30 P28 60 48 63 38 / 90 90 30 10 && .DDC WATCHES/WARNINGS/ADVISORIES... Flood Watch through Sunday afternoon for KSZ030-031-045-046- 064>066-078>081-088>090. && SHORT TERM...Gerard LONG TERM...Gerard AVIATION...Gerard
Hazardous weather outlook, Mar 13, 4:53 AM CST, 2 hours 49 minutes before
Hazardous Weather Outlook National Weather Service Dodge City KS 453 AM CST Sat Mar 13 2021 KSZ030-031-043>046-061>066-074>081-084>090-141100- Trego-Ellis-Scott-Lane-Ness-Rush-Hamilton-Kearny-Finney-Hodgeman- Pawnee-Stafford-Stanton-Grant-Haskell-Gray-Ford-Edwards-Kiowa- Pratt-Morton-Stevens-Seward-Meade-Clark-Comanche-Barber- 453 AM CST Sat Mar 13 2021 /353 AM MST Sat Mar 13 2021/ This hazardous weather outlook is for portions of central...south central...southwest and west central Kansas. .DAY ONE...Today and tonight. Day 1 Discussion ---------------- Rain and thunderstorms will develop today across southwest and central Kansas. There is some potential for severe thunderstorms across the area with the better chances across southwest Kansas closer to the Oklahoma border. The main severe weather threats will be quarter size hail and wind gusts to 60 mph. In addition, heavy rain on the order of 1 to 3 inches is expected with locally heavier amounts possible. Some flooding of low lying areas will be possible. See the latest Flood Watch for more information. Day 1 Hazards ------------- * Tornado: Limited risk * Hail: Limited risk * Thunderstorm wind damage: Limited risk * Flooding: Limited risk * Lightning: Significant risk * Non-thunderstorm wind: Limited risk .DAYS TWO THROUGH SEVEN...Sunday through Friday. Days 2-7 Discussion ------------------- Thunderstorms will be ending across central Kansas Sunday morning but some rainshowers will be possible across west central and southwest Kansas through the afternoon. Another storm system will bring a chance for light rain and light snow to the area Tuesday night and Wednesday. At this time, significant snow accumulation is not expected. Days 2-7 Hazards ---------------- * Sunday - Non thunderstorm wind: Limited risk - Ice accumulation: Limited risk - Snow: Limited risk - Fire weather: Elevated risk * Monday - Ice accumulation: Limited risk * Tuesday - Non thunderstorm wind: Limited risk - Fire weather: Elevated risk * Wednesday - Non thunderstorm wind: Limited risk - Fire weather: Elevated risk * Thursday - Fire weather: Elevated risk * Friday - Fire weather: Elevated risk .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed this afternoon and evening. && For more details visit our webpage https://weather.gov/crh/ghwo?sid=ddc
In the hours before
Special weather statement, Mar 13, 3:32 AM CST, 4 hours 10 minutes before
Special Weather Statement
National Weather Service Dodge City KS
332 AM CST Sat Mar 13 2021
KSZ043-044-063-131015-
Finney KS-Lane KS-Scott KS-
332 AM CST Sat Mar 13 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN KEARNY...
NORTHWESTERN FINNEY...CENTRAL SCOTT AND NORTHWESTERN LANE COUNTIES
UNTIL 415 AM CST...
At 332 AM CST, Doppler radar was tracking a strong thunderstorm near
Friend, moving north at 45 mph.
Half inch hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Scott City, Shallow Water, Manning, Friend and Scott State Lake.
LAT...LON 3814 10095 3819 10110 3820 10111 3870 10094
3870 10060
TIME...MOT...LOC 0932Z 200DEG 41KT 3825 10100
SPRINGERThe office that day
Everything else NWS Dodge City, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 13, 3:32 AM CST | Special Weather Statement | DDC | Scott | 43 min |
| Mar 13, 10:32 AM CST | Special Weather Statement | DDC | Gray, Haskell | 43 min |
| Mar 13, 11:12 AM CST | Special Weather Statement | DDC | Hodgeman | 48 min |
| Mar 13, 11:37 AM CST | Special Weather Statement | DDC | Hodgeman, Lane, Ness | 53 min |
| Mar 13, 11:52 AM CST | Special Weather Statement | DDC | Hodgeman | 38 min |
| Mar 13, 12:01 PM CST | Special Weather Statement | DDC | Grant, Hamilton, Kearny | 44 min |
| Mar 13, 12:14 PM CST | Special Weather Statement | DDC | Ellis, Rush, Trego | 46 min |
| Mar 13, 12:26 PM CST | Severe Thunderstorm Warning | DDC | Finney, Kearny, Scott | 49 min |
| Mar 13, 1:08 PM CST | Severe Thunderstorm Warning | DDC | Finney, Lane, Scott | 52 min |
| Mar 13, 2:15 PM CST | Special Weather Statement | DDC | Trego | 45 min |
| Mar 13, 4:35 PM CST | Special Weather Statement | DDC | Stevens | 40 min |
| Mar 13, 5:06 PM CST | Special Weather Statement | DDC | Haskell | 54 min |
| Mar 13, 5:15 PM CST | Special Weather Statement | DDC | Seward | 60 min |
| Mar 13, 5:56 PM CST | Special Weather Statement | DDC | Haskell, Seward | 64 min |
Nearby
Dense Fog Advisories in Kansas, 2021Every dense fog advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.